Alert archive / Missouri / Flash Flood Warnings in 2022
Flash Flood Warning 51, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Aug 29, 2022, 6:36 PM CDT for Oregon County, Missouri. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 29, 2022, 6:36 PM CDT (23:36 UTC)
- Expired
- Aug 29, 2022, 10:31 PM CDT
- In force
- 4 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
County Oregon County, MO
The radar
The Springfield radar (KSGF), 191 km from the middle of the area, began a volume at 23:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.6 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2092 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 947 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 172 m²/s²
- 0-3 km storm-relative helicity
- 178 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
444
WGUS53 KSGF 292336
FFWSGF
MOC149-300430-
/O.NEW.KSGF.FF.W.0051.220829T2336Z-220830T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Springfield MO
636 PM CDT Mon Aug 29 2022
The National Weather Service in Springfield has issued a
* Flash Flood Warning for...
Oregon County in south central Missouri...
* Until 1130 PM CDT.
* At 636 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 3 inches of rain
have fallen. Additional rainfall amounts of 1 to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Thayer, Alton, Koshkonong, Couch, Greer, Myrtle and Wilderness.
This includes the following low water crossings...
Warm Fork Spring River at County Road 323, Piney Creek at County
Road 228, Frederick Creek at Highway A and Hurricane Creek at
Highway U.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Many flood
deaths occur in vehicles.
&&
LAT...LON 3679 9132 3679 9112 3650 9113 3650 9167
3667 9166
FLASH FLOOD...RADAR INDICATED
$$
ML1 follow-up statement
032
WGUS73 KSGF 300331
FFSSGF
Flash Flood Statement
National Weather Service Springfield MO
1031 PM CDT Mon Aug 29 2022
MOC149-300341-
/O.CAN.KSGF.FF.W.0051.000000T0000Z-220830T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Oregon MO-
1031 PM CDT Mon Aug 29 2022
...FLASH FLOOD WARNING IS CANCELLED FOR OREGON COUNTY...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
LAT...LON 3679 9132 3679 9112 3650 9113 3650 9167
3667 9166
$$
MLWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Aug 29, 3:44 PM CDT, 2 hours 52 minutes earlier.
Area forecast discussion, Aug 29, 3:44 PM CDT, 2 hours 52 minutes before
Area Forecast Discussion National Weather Service Springfield MO 344 PM CDT Mon Aug 29 2022 Key Messages: 1. Storms will continue to impact the region at times this afternoon into tonight. Some strong to severe storms will be possible with this activity. 2. Weather looks dry with seasonable temperatures and less humidity the rest of the the week. 3. Low rain chances could return by next weekend, but confidence is low at the moment. .SHORT TERM...(This evening through Tuesday) Issued at 300 PM CDT Mon Aug 29 2022 Thunderstorms are occurring across the area this afternoon as an unstable and uncapped air mass is in place across the area. An upper level trough is moving east across Minnesota currently. With the trough well north of the region, wind shear is on the weaker side across the area. Therefore, the storms have been more pulse in nature due to the weaker shear. A moist and unstable air mass is in place across the area with decent Theta-E difference. Storms are producing outflows and gusty winds. These outflows then produce additional storms. The storm movement is to the northeast, with additional storms generally developing along the outflow to the south of the previous storms. This is allowing the potential for localized training of storms and a flash flood potential. Precipitable water values are generally around 1.75 to 2.00 inches which is resulting in very heavy rainfall rates. A few strong to severe storms will also remain possible this afternoon with wind gusts up to 60mph the main risk. Some small hail will also be possible with the strongest storms. As the upper level trough continues to move east a cold front will move south into the area later this evening into tonight. There is also a line of storms across Oklahoma that could move into the area as well this evening. Storm chances will continue into tonight. There are questions on the exact coverage and intensity of the storms later this evening and tonight due to the current storms working the area over. Locally heavy rainfall and a few strong storms could remain possible which is dependent on how much recovering that can occur. The storms should move out of the area from north to south by Tuesday morning. The rest of the day Tuesday looks dry as surface high pressure will start to move towards the area. .LONG TERM...(Tuesday Night through Monday) Issued at 300 PM CDT Mon Aug 29 2022 Models are in good agreement for seasonable temperatures and dry conditions occurring the rest of the work week as surface high pressure remains over the region. Highs will generally warm into the 80s to near 90 with lows in the 60s. A slightly drier air mass will settle into the area so some locations, especially across the eastern Ozarks, could see lows drop into the 50s during the middle of the week. The ensemble model members then show the upper level ridge moving back east towards the area next weekend, which would allow warmer conditions. There are some members that show that some rain may occur but it's low confidence at this time. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 1237 PM CDT Mon Aug 29 2022 Convection has developed across portions of Oklahoma across eastern Kansas into central Missouri this afternoon. This currently activity is moving to the northeast. These storms will produce outflows that will help generate additional storms this afternoon and evening. Therefore, scattered convection could impact the TAF sites at some point this afternoon/evening. Gusty winds and heavy down pours leading to brief IFR conditions can be expected under any storms. A front will sag south into the area later this evening into the overnight hours. Additional showers and storms will develop and long the front and could impact the TAF sites again. Brief periods of MVFR to IFR conditions will be possible with any storms again. The convection should push out of the area Tuesday morning. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Wise LONG TERM...Wise AVIATION...Wise
Hazardous weather outlook, Aug 29, 2:09 PM CDT, 4 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 209 PM CDT Mon Aug 29 2022 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-301915- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 209 PM CDT Mon Aug 29 2022 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Limited hail risk. Limited thunderstorm wind damage risk. Elevated lightning risk. Limited excessive heat risk. Limited excessive rainfall risk DISCUSSION... Scattered storms will continue to develop and occur across the area at times today into this evening. Additional showers and storms will then be possible later this evening into tonight as a front moves through the area. There will be the potential for some strong to severe storms this afternoon into tonight. Wind gusts up to 60 mph and hail up to the size quarters will be possible with a few of the strongest storms. Frequent lightning and locally heavy rainfall can also be expected with any storms. Locations that are not affected by any storms or locations that see sun after storms have occurred, may see heat index values reach the mid 90s to around 100 today. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Some showers and storms may linger across far southern Missouri into Tuesday morning, but the remainder of the day will be dry. There is a low chance for showers and thunderstorms across southern and south central Missouri Saturday into early next week, but confidence is low at the moment. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/dsspacket This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Wise
In the hours before
Local storm report, Aug 29, 4:33 PM CDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
433 PM CDT MON AUG 29 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0244 PM TSTM WND DMG SPRINGFIELD 37.20N 93.28W
08/29/2022 GREENE MO PUBLIC
REPORT FROM MPING. 1-INCH TREE LIMBS BROKEN;
SHINGLES BLOWN OFF.
&&
TEOSpecial weather statement, Aug 29, 4:35 PM CDT, 2 hours 1 minute before
Special Weather Statement
National Weather Service Springfield MO
435 PM CDT Mon Aug 29 2022
MOZ083-098-292200-
Dent MO-Shannon MO-
435 PM CDT Mon Aug 29 2022
...Strong thunderstorms will impact portions of northern Shannon and
southeastern Dent Counties through 500 PM CDT...
At 434 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles northwest of Bunker to near Eminence.
Movement was east at 30 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Echo Bluff State Park... Current River State Park...
Ozark National Scenic Riverways...
Eminence...
Bunker... Alley Spring...
Midridge... Round Spring...
West Eminence... Gladden...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3709 9115 3709 9121 3705 9122 3706 9160
3750 9153 3753 9131 3751 9131 3750 9122
3742 9121 3741 9117 3732 9118 3731 9116
3726 9116 3725 9114
TIME...MOT...LOC 2134Z 262DEG 24KT 3752 9134 3710 9140
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
LangfeldSpecial weather statement, Aug 29, 4:38 PM CDT, 1 hour 58 minutes before
Special Weather Statement
National Weather Service Springfield MO
438 PM CDT Mon Aug 29 2022
MOZ101-102-292215-
Barry MO-McDonald MO-
438 PM CDT Mon Aug 29 2022
...A strong thunderstorm will impact portions of southeastern
McDonald and southwestern Barry Counties through 515 PM CDT...
At 437 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles west of Washburn, or 13 miles northeast of Bella Vista, moving
east at 10 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Seligman... Washburn...
Wayne... Powell...
Ridgley...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3665 9421 3673 9397 3650 9391 3650 9419
TIME...MOT...LOC 2137Z 260DEG 9KT 3659 9411
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
LangfeldLocal storm report, Aug 29, 4:43 PM CDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
443 PM CDT MON AUG 29 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0437 PM FLASH FLOOD 4 W SPRINGFIELD 37.19N 93.37W
08/29/2022 GREENE MO EMERGENCY MNGR
ROAD COMPLETELY COVERED DUE TO FLASK
FLOODING.
&&
TEOLocal storm report, Aug 29, 6:13 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
613 PM CDT MON AUG 29 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0556 PM HEAVY RAIN 1 SW SPRINGFIELD 37.18N 93.30W
08/29/2022 M4.35 INCH GREENE MO BROADCAST MEDIA
AT KY3 RAINFALL TOTAL SO FAR.
&&
TEOLocal storm report, Aug 29, 6:20 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
620 PM CDT MON AUG 29 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM FLASH FLOOD 2 NW SALEM 37.67N 91.56W
08/29/2022 DENT MO COCORAHS
SPRING CREEK OUT OF ITS BANKS AND OVER THE
BRIDGE. HEAVY RAIN FROM SEVERAL
THUNDERSTORMS.
&&
TEOThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 29, 11:34 AM CDT | Severe Thunderstorm Warning | SGF | Barton | 21 min |
| Aug 29, 12:47 PM CDT | Severe Thunderstorm Warning | SGF | Cedar | 43 min |
| Aug 29, 1:13 PM CDT | Severe Thunderstorm Warning | SGF | Taney | 50 min |
| Aug 29, 1:53 PM CDT | Severe Thunderstorm Warning | SGF | Webster, Wright | 29 min |
| Aug 29, 1:55 PM CDT | Severe Thunderstorm Warning | SGF | Greene, Webster | 65 min |
| Aug 29, 2:09 PM CDT | Severe Thunderstorm Warning | SGF | Greene, Webster | 66 min |
| Aug 29, 2:21 PM CDT | Severe Thunderstorm Warning | SGF | Stone, Taney | 39 min |
| Aug 29, 2:47 PM CDT | Flash Flood Warning | SGF | Greene | 6 hr |
| Aug 29, 2:55 PM CDT | Flash Flood Warning | SGF | Dent | 7 hr |
| Aug 29, 2:59 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Greene | 46 min |
| Aug 29, 3:01 PM CDT | Severe Thunderstorm Warning | SGF | Christian | 44 min |
| Aug 29, 3:07 PM CDT | Flash Flood Warning | SGF | Stone | 6 hr |
| Aug 29, 3:12 PM CDT | Severe Thunderstorm Warning | SGF | Laclede | 48 min |
| Aug 29, 3:20 PM CDT | Flash Flood Warning | SGF | Christian, Greene, Stone | 7 hr |
| Aug 29, 3:24 PM CDT | Flash Flood Warning | SGF | Greene | 3 hr |
| Aug 29, 3:37 PM CDT | Flash Flood Warning | SGF | Greene, Webster | 6 hr |
| Aug 29, 3:50 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Phelps, Texas | 40 min |
| Aug 29, 4:35 PM CDT | Special Weather Statement | SGF | Shannon | 25 min |
| Aug 29, 4:38 PM CDT | Special Weather Statement | SGF | Barry | 37 min |
| Aug 29, 4:54 PM CDT | Areal Flood Advisory | SGF | Dent, Shannon, Texas | 5 hr |
| Aug 29, 5:04 PM CDT | Areal Flood Advisory | SGF | Barry, Stone | 5 hr |
| Aug 29, 5:30 PM CDT | Flash Flood Warning | SGF | Shannon | 5 hr |
Nearby
Flash Flood Warnings in Missouri, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.